Severe acne after stopping birth control (pill)

Meyersaurus

Member
Joined
Mar 8, 2019
Messages
58
Reaction score
58
Age
20
Location
Luxembourg
Lifestyle
Vegan
T took the pill for 4 years (16 years old till 20) and I never had any acne before taking the pill (nor during). I only had one or two pimples when I got my period and that was it. But now my entire forehead, chin, neck are covered in gigantic painful pimples. Please tell me this goes away after my body adjusts to a hormone-free environment... Did anyone else experience this as well? How long did it take for your body to go back to normal?
Thanks
 

mavrick45

Active Member
Joined
Nov 29, 2018
Messages
245
Reaction score
229
Age
35
Location
illinois
Lifestyle
Vegan
this, and your weight loss issue, is probably just a side-effect from stopping birth control. your body just needs some time to readjust and get your hormones back in balance.

a quick google search says that this is completely common, so maybe give it a few weeks and see.

if you have continued weight loss though, I would consult a physician
 

Meyersaurus

Member
Joined
Mar 8, 2019
Messages
58
Reaction score
58
Age
20
Location
Luxembourg
Lifestyle
Vegan
My weight loss has been continuous since +/- November though, so I'm afraid this is unrelated... But I guess acne is probably caused by the hormones. Thanks
 

Whoa182

Member
Joined
Jun 27, 2019
Messages
42
Reaction score
45
Age
34
Location
Cardiff
Lifestyle
Vegan
This is quite normal as others have said, but you can do things to help balance out your hormones and reduce inflammation.

Spearmint tea works great on suppressing testosterone in women, which is one of the main causes of acne. Another thing you can try to help reduce breakouts and make the skin heal faster is zinc (zinc picolinate or gluconate are best). Many vegans are often deficient in zinc as well... so if you're not taking a zinc supplement, it might be worth a try. :) GL!
 
  • Wow
Reactions: Meyersaurus

Meyersaurus

Member
Joined
Mar 8, 2019
Messages
58
Reaction score
58
Age
20
Location
Luxembourg
Lifestyle
Vegan
This is quite normal as others have said, but you can do things to help balance out your hormones and reduce inflammation.

Spearmint tea works great on suppressing testosterone in women, which is one of the main causes of acne. Another thing you can try to help reduce breakouts and make the skin heal faster is zinc (zinc picolinate or gluconate are best). Many vegans are often deficient in zinc as well... so if you're not taking a zinc supplement, it might be worth a try. :) GL!
Wow, thank you so much!
 
  • Like
Reactions: Whoa182

Whoa182

Member
Joined
Jun 27, 2019
Messages
42
Reaction score
45
Age
34
Location
Cardiff
Lifestyle
Vegan
I recommended zinc to a girl about 3-4 weeks ago and she followed up with me yesterday (she's also vegan).

She told me that she had really terrible acne since elementary school and nothing worked.. it affected her back and face for many years.

After 3 weeks of taking zinc, she said that 90% of her acne on her back has now gone! And her face has improved hugely, too. She took 50 mg of zinc gluconate a day. I recommended picolinate, but that seemed to work fine... :)

When I had a zinc deficiency a few years ago I had constant acne that would not stop for months... It took me a little while to figure out what was going on but I had some other common symptoms that helped me figure it out.

Within days of taking zinc, my acne almost totally stopped and began to heal up.
 
  • Like
Reactions: Emma JC

Vanille

Member
Joined
Aug 3, 2019
Messages
44
Reaction score
47
Age
21
Location
Hell
Lifestyle
Vegan
Idk... I'm a nearly asexual lesbian on birth control, but for me they're actual meds so I won't stop using them. I had to before as I was sick and my doctors wanted to be sure I could still menstruate naturally. Well I couldn't, but eventually I could and they were just as painful and irregular as before I started taking them at all... I tried to stop one more time but again, painful and irregular... Painful as being unable to walk, crying and screaming from the pain. On pills, I get light cramps and my periods last 3 days + I know exactly when it happens (so I don't accidently wear a skirt or something)

I had acne the entire time since I hit puberty (at age 7) till I became vegetarian... Along with skin rashes from allergies. At least I know my allergies now and outgrew some too, I'll only have to deal with my yearly heat allergy now lol (but that doesn't affect my face)
So yeah, I still had acne while on pills, I'm still on pills now and maybe one or two pimples if I'm nearing my period, but nothing else. All I did was stop eating meat so I doubt it has to do with your pills... But of course there are different brands and every body is different.

Also, how are you feeling mentally? Changes in weight and skin breakouts can be caused by too much stress...
If you continue to lose weight without explanation, might wanna get your thyroid checked... I suffered from Graves myself, not fun... I'm off meds now but I still have to do yearly checkups. It can come back and no one knows when (could be next year, could be when I'm 40)